HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Medicine / Faculty of Medicine >
Peer-reviewed Journal Articles, etc >

Correlation between elevation of serum antinuclear antibody titer and decreased therapeutic efficacy in the treatment of Behçet's disease with infliximab

Files in This Item:
GACEO250-7_1081-1087.pdf389.99 kBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/52973

Title: Correlation between elevation of serum antinuclear antibody titer and decreased therapeutic efficacy in the treatment of Behçet's disease with infliximab
Authors: Iwata, Daiju Browse this author →KAKEN DB
Namba, Kenichi Browse this author →KAKEN DB
Mizuuchi, Kazuomi Browse this author →KAKEN DB
Kitaichi, Nobuyoshi Browse this author →KAKEN DB
Kase, Satoru Browse this author →KAKEN DB
Takemoto, Yuko Browse this author →KAKEN DB
Ohno, Shigeaki Browse this author →KAKEN DB
Ishida, Susumu Browse this author →KAKEN DB
Keywords: Behçet's disease
Retinal vasculitis
Uveitis
Antinuclear antibody
Infliximab
Biomarker
Anti-TNF-α monoclonal antibody
Issue Date: Jul-2012
Publisher: Springer Berlin / Heidelberg
Journal Title: Graefe's Archive for Clinical and Experimental Ophthalmology
Volume: 250
Issue: 7
Start Page: 1081
End Page: 1087
Publisher DOI: 10.1007/s00417-011-1908-1
PMID: 22234352
Abstract: Background: Infliximab, an anti-TNF-α monoclonal antibody, administered to Behçet's disease (BD) patients in Japan with refractory intraocular inflammation, has shown excellent clinical results. However, some patients demonstrate a decreased response to infliximab during the course of the treatment. In the present study, we investigated the correlation between this reduced therapeutic effect and elevation of the serum antinuclear antibody (ANA) titers in patients with BD who were undergoing infliximab therapy. Methods: Seventeen patients (14 males and 3 females) with uveitis in BD who were undergoing treatment with infliximab for 2 years or longer were enrolled. Their blood test results and clinical histories were obtained from medical records. Results: One patient (5.9%) was ANA-positive prior to the initiation of infliximab, and 11 patients (64.7%) developed positive ANA during the therapy. The appearance of ANA was observed 6 months after the initiation of the infliximab therapy, and its titres gradually increased. None of the patients showed lupus symptoms. Five patients (29.4%) have suffered from ocular inflammatory attacks since 6th month from the initiation of infliximab treatment and all of them were ANA-positive. In contrast, 4 patients (23.5%) who were ANA-negative experienced no ocular attacks during the follow-up period. Conclusions: Here we report the positive conversion and subsequent elevation of serum ANA titres in some patients with BD after the initiation of infliximab therapy. Since all recurrences of uveitis were shown only in the ANA-positive patients, serum ANA titre may be a helpful biomarker for predicting the recurrence of ocular attacks in BD patients treated with anti-TNF-α antibody therapies.
Rights: The original publication is available at www.springerlink.com
Type: article (author version)
URI: http://hdl.handle.net/2115/52973
Appears in Collections:医学院・医学研究院 (Graduate School of Medicine / Faculty of Medicine) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 南場 研一

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University